Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 9, 2021, 6:38 PM EDT for Lycoming County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 6:38 PM EDT (22:38 UTC)
- Expired
- Jun 9, 2021, 7:30 PM EDT
- In force
- 52 min
- Issued by
- NWS State College, PA
County Lycoming County, PA
The radar
The Binghamton radar (KBGM), 103 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698
WWUS81 KCTP 092238
SPSCTP
Special Weather Statement
National Weather Service State College PA
638 PM EDT Wed Jun 9 2021
PAZ037-041-092330-
Northern Lycoming PA-Tioga PA-
638 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING AND
TIOGA COUNTIES UNTIL 730 PM EDT...
At 638 PM EDT, Doppler radar indicated a strong thunderstorm over
Grover, moving southwest at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Ralston, Ogdensburg, Trout Run, Buttonwood and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4170 7689 4160 7688 4159 7681 4156 7681
4137 7705 4155 7725 4171 7690
TIME...MOT...LOC 2238Z 048DEG 21KT 4163 7691
$$
MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:45 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 9, 2:45 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service State College PA 245 PM EDT Wed Jun 9 2021 .SYNOPSIS... Muggy conditions will continue to support isolated to scattered drenching downpours through late week. Cooler and more seasonable temperatures are expected Friday into next week with a lingering chance of showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... Early afternoon analysis indicates 850 mb theta-e axis still draped across south central PA, which is the focus for showers and thunderstorms with heavy rainfall from southwest Centre County through Clearfield and Jefferson Counties. The area continues to slowly settle south, but will need to be watched for stalling and training through the late afternoon. Elsewhere tropical-like air mass spawning numerous narrow updrafts throughout, with brief moderate-heavy downpours and isolated thunder accompanying each. Some cells along the NY border have been borderline severe with isold tree damage reported in Tioga County and some tall storms currently over Potter. Abundant moisture (PW 1-2") and 65-70F Td remains in place, while low level inflow and the mean 850-300mb wind are weak, maintaining localized heavy rainfall threat through early evening...with WPC ERO MRGL having been nudged northward to include all but east central/north central and northeast sections. Diurnal heating/instability should allow convection to concentrate mainly in the afternoon and evening hours. Convective coverage gradually fizzles and fades into tonight with lingering activity confined primarily to the southwest 1/2 of the CWA as aforementioned theta-e axis settles slowly WSW. Another mild and muggy night across most of the area with fcst minTs +10-15F above normal in the 60-70F range NW to SE. && .SHORT TERM /THURSDAY/... Another day of boundary focused showers and thunderstorms is expected for the Laurel Highlands and southern tier as quasistationary boundary lies across that area. Improving and drying conditions seen from north to south across northern and central areas with a noticeable difference in Td and cooler max temps, along with good decrease in shower coverage. Lower highs fcst on Thursday with 24hrMaxTChange trending 3-6F lower across the southeast 2/3 of the CWA. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... We will see a marked cooldown by Friday, as a backdoor cold front slips just south of the area. However, the front will remain close enough to keep a chc of showers in the forecast across southern PA. Heading into the weekend and early next week, expect temperatures to turn milder again. The weather will remain unsettled, although no single day looks like a washout, as a series of shortwaves drop southeastward across the northeastern United States. Scattered showers and storms are possible with each shortwave, but models differ on the exact timing and strength of the shortwaves. Have maintained at least a slight chc of showers and aftn thunder through the period. A more significant cold front is projected to cross the area by the middle of next week, ushering in cooler and drier conditions for the second half of next week. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... At 18z, numerous showers and storms are popping up over the higher terrain of northern and western PA, and a few showers are beginning to develop over the Susq Valley as well. Expect SHRA/TSRA activity to continue to through the remainder of the day, and have VCTS at all TAF sites into this evening. Localized, brief restrictions are expected in any showers/storms and brief gusty winds are possible in the vicinity of any storms. Lingering SHRA/TSRA should diminish tonight. Patchy fog is possible tonight, especially in areas that receive rainfall today. Outlook... Thu-Mon...Predominantly VFR, although scattered showers/storms may cause brief restrictions, esp during the aftn/eve hours. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Steinbugl NEAR TERM...DeVoir/Steinbugl SHORT TERM...DeVoir/Steinbugl LONG TERM...Evanego AVIATION...Evanego
Hazardous weather outlook, Jun 9, 9:43 AM EDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service State College PA 943 AM EDT Wed Jun 9 2021 PAZ004>006-010>012-037-041-042-045-046-049>053-058-101345- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 943 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-024>028-056-057-059-063-101345- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Perry-Dauphin-Lebanon-Cumberland- 943 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Locally heavy downpours may result in isolated flash flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033>036-064>066-101345- Somerset-Bedford-Fulton-Franklin-Adams-York-Lancaster- 943 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Locally heavy downpours may result in isolated flash flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy downpours may result in isolated flash flooding on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 5:09 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service State College PA
509 PM EDT Wed Jun 9 2021
PAZ004-092215-
Warren PA-
509 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 615
PM EDT...
At 509 PM EDT, Doppler radar indicated a strong thunderstorm over
Scandia, moving west at 25 mph. Other strong storms were forming
to the north and west of the area.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Warren, Corry, Columbus, Youngsville, Russell, Spring Creek, Scandia,
Lottsville, Grand Valley, Warren South, Garland, Kinzua Dam, Chapman
State Park, Sugar Grove, Starbrick, Clarendon and Bear Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4200 7898 4181 7895 4177 7895 4170 7962
4199 7961 4200 7960
TIME...MOT...LOC 2109Z 078DEG 21KT 4193 7907
MartinSpecial weather statement, Jun 9, 5:13 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service State College PA
513 PM EDT Wed Jun 9 2021
PAZ063-065-066-092215-
Lancaster PA-York PA-Cumberland PA-
513 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER...YORK...AND
CUMBERLAND COUNTIES UNTIL 615 PM EDT...
At 512 PM EDT, Doppler radar indicated a strong thunderstorm near
Siddonsburg, moving southeast at 15 mph. Other strong storms were
forming nearby.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
York, Carlisle, Lower Allen, Weigelstown, Elizabethtown,
Mechanicsburg, Mount Joy, Shiloh, East York, Schlusser,
Stonybrook-Wilshire, Maytown, Valley Green, Tyler Run-Queens Gate,
Boiling Springs, Valley View, Manchester, Hallam, Emigsville and
Marietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4017 7723 4026 7714 4020 7680 4017 7675
4013 7674 4012 7672 4016 7670 4015 7668
4017 7666 4017 7664 4014 7648 3991 7660
TIME...MOT...LOC 2112Z 292DEG 9KT 4015 7690
MartinSpecial weather statement, Jun 9, 5:36 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service State College PA
536 PM EDT Wed Jun 9 2021
PAZ058-092230-
Schuylkill PA-
536 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
630 PM EDT...
At 535 PM EDT, Doppler radar indicated a strong thunderstorm near
McKeansburg, moving northwest at 15 mph. Other strong storms were
moving northwest into the region.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Pottsville, Tamaqua, Schuylkill Haven, Shenandoah, Minersville,
Mahanoy City, Frackville, St. Clair, Orwigsburg, Mcadoo, Port Carbon,
Girardville, Hometown, Tuscarora, New Philadelphia, Friedensburg,
Grier City-Park Crest, Marlin, Altamont and Renningers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4070 7581 4064 7598 4057 7602 4058 7607
4057 7608 4056 7612 4053 7617 4053 7623
4076 7637 4090 7600 4088 7596 4081 7589
4073 7576
TIME...MOT...LOC 2135Z 155DEG 10KT 4061 7603
MartinSpecial weather statement, Jun 9, 6:00 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service State College PA
600 PM EDT Wed Jun 9 2021
PAZ063>065-092230-
York PA-Adams PA-Cumberland PA-
600 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORMS WILL AFFECT WESTERN YORK...NORTHERN
ADAMS...AND SOUTHERN CUMBERLAND COUNTIES UNTIL 630 PM EDT...
At 557 PM EDT, Doppler radar indicated two strong thunderstorms, one
near Mount Holly Springs and another near Dover and East
Berlin. Both storms were moving southeast at 10 to 15 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible. Very
heavy rain may also make minor flooding in the area.
Locations impacted include...
Weigelstown, Hampton, Lake Meade, Dillsburg, Spring Grove, Mount
Holly Springs, Dover, East Berlin, York Airport, York Springs,
Franklintown, Wellsville, Idaville and Gardners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4014 7725 4015 7716 4001 7683 3984 7682
3999 7723
TIME...MOT...LOC 2157Z 322DEG 12KT 4010 7717
DangeloSpecial weather statement, Jun 9, 6:30 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service State College PA
630 PM EDT Wed Jun 9 2021
PAZ065-092315-
York PA-
630 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF YORK COUNTY UNTIL 715 PM
EDT...
At 629 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Weigelstown to Windsor. Movement was southeast at
10 mph.
Wind gusts of 50 to 55 mph are possible.
Very heavy rain is expected.
Locations impacted include...
York, Weigelstown, Red Lion, Dallastown, Shiloh, Codorus,
Manchester, Hallam, Emigsville, Wrightsville, Spring Grove,
Glen Rock, Dover and North York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3979 7689 4002 7690 4005 7659 4004 7657
4005 7653 4003 7653 3999 7650 3997 7650
3995 7648 3991 7639 3987 7638 3981 7631
TIME...MOT...LOC 2229Z 303DEG 8KT 3997 7683 3994 7657
DangeloSpecial weather statement, Jun 9, 6:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
638 PM EDT Wed Jun 9 2021
PAZ037-041-092330-
Northern Lycoming PA-Tioga PA-
638 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING AND
TIOGA COUNTIES UNTIL 730 PM EDT...
At 638 PM EDT, Doppler radar indicated a strong thunderstorm over
Grover, moving southwest at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Ralston, Ogdensburg, Trout Run, Buttonwood and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4170 7689 4160 7688 4159 7681 4156 7681
4137 7705 4155 7725 4171 7690
TIME...MOT...LOC 2238Z 048DEG 21KT 4163 7691
MartinThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:37 PM EDT | Special Weather Statement | CTP | Tioga | 53 min |
| Jun 9, 2:04 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 26 min |
| Jun 9, 2:11 PM EDT | Special Weather Statement | CTP | Clearfield | 34 min |
| Jun 9, 2:18 PM EDT | Special Weather Statement | CTP | Elk | 27 min |
| Jun 9, 2:36 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
| Jun 9, 2:43 PM EDT | Special Weather Statement | CTP | Blair | 32 min |
| Jun 9, 2:51 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
| Jun 9, 2:55 PM EDT | Special Weather Statement | CTP | Dauphin | 35 min |
| Jun 9, 2:59 PM EDT | Special Weather Statement | CTP | Centre | 31 min |
| Jun 9, 3:03 PM EDT | Special Weather Statement | CTP | Huntingdon | 27 min |
| Jun 9, 3:08 PM EDT | Special Weather Statement | CTP | McKean | 37 min |
| Jun 9, 3:14 PM EDT | Special Weather Statement | CTP | Cameron | 31 min |
| Jun 9, 3:27 PM EDT | Special Weather Statement | CTP | Dauphin | 33 min |
| Jun 9, 3:36 PM EDT | Special Weather Statement | CTP | Forest | 24 min |
| Jun 9, 3:52 PM EDT | Special Weather Statement | CTP | McKean | 23 min |
| Jun 9, 4:02 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 28 min |
| Jun 9, 4:31 PM EDT | Special Weather Statement | CTP | Warren | 59 min |
| Jun 9, 5:09 PM EDT | Special Weather Statement | CTP | Warren | 66 min |
| Jun 9, 5:13 PM EDT | Special Weather Statement | CTP | York | 62 min |
| Jun 9, 5:35 PM EDT | Areal Flood Advisory | CTP | Cumberland, York | 85 min |
| Jun 9, 5:36 PM EDT | Special Weather Statement | CTP | Schuylkill | 54 min |
| Jun 9, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 44 min |
| Jun 9, 6:00 PM EDT | Special Weather Statement | CTP | Adams | 30 min |
| Jun 9, 6:14 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 23 min |
| Jun 9, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 62 min |
| Jun 9, 6:30 PM EDT | Special Weather Statement | CTP | York | 45 min |
| Jun 9, 6:37 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| Jun 9, 7:05 PM EDT | Special Weather Statement | CTP | Lancaster | 40 min |
| Jun 9, 7:09 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 51 min |
| Jun 9, 7:54 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.